Venlafaxine withdrawal

  • 19 Replies
  • 626 Views
*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Venlafaxine withdrawal
« on: February 09, 2018, 02:02:46 AM »
Been off the venlafaxine for over a week now.

Still a bit dizzy and suffering brain zaps

Stomach is a bit better, nightmares were much worse but seem to be easing. Well, easing back to normal levels, not easing in any teal sense.

Getting emotional, suddenly feeling tearful, have been short tempered too.

And mostly sleepless, normal for me

*

radical

  • Member
  • 846
    • View Profile
Re: Venlafaxine withdrawal
« Reply #1 on: February 09, 2018, 02:37:16 AM »
Ugh. I don't envy you going through the infamous anti-depressant withdrawals.

I hope they start to ease soon.

*

ah

  • Member
  • 526
    • View Profile
Re: Venlafaxine withdrawal
« Reply #2 on: February 10, 2018, 02:31:21 PM »
I was wondering if the meds were good for you, based on what you were describing here for some time.

"Just" reaching normal levels of nightmares again sounds like a realistic, excellent goal to me. For me normal levels of nightmares can be extremely rough though bearable, but when they go too crazy my body can become so exhausted my startle responses become stronger too. So nightmare maintenance is crucial.

I hope the withdrawal symptoms are treating you as kindly as possible.

*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #3 on: February 10, 2018, 03:12:15 PM »
I only took the meds as the psych was persistent.

As I need to cooperate with the psych for legal reasons I gave them a try.

The side effects were bad enough while I was taking the meds, much worse afterwards.

I'm not going to mention I've stopped, gave them longer than the time I was told they needed to start working, they didn't do much so time to move on.

Lesson learnt, just because big pharma market some poison as an antidepressant doesn't mean I have to take it.

*

sanmagic7

  • Member
  • 5149
    • View Profile
Re: Venlafaxine withdrawal
« Reply #4 on: February 12, 2018, 09:06:08 PM »
lots of courage showing here, rain.  i'm so very glad you're mostly thru the withdrawal, and definitely glad it wasn't worse.   i hope you eventually find something that helps rather than hurts you.  big warm hug.

*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #5 on: February 13, 2018, 08:46:37 AM »
Thank you San!

Brain zaps and dizziness subsiding now, headache is occasionally ferocious but nothing i m not used to.

Over the worst I think

*

sanmagic7

  • Member
  • 5149
    • View Profile
Re: Venlafaxine withdrawal
« Reply #6 on: February 13, 2018, 03:24:39 PM »
i hope so for your sake.  you've done a great job getting thru this.

*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #7 on: February 13, 2018, 08:38:42 PM »
Thank you!

What I don't understand is why I'm still a bit dizzy and brain zapped.

The meds would have completely been metabolised out of my system a few weeks ago, so why am I still wobbly?

Bit weird really.

*

ah

  • Member
  • 526
    • View Profile
Re: Venlafaxine withdrawal
« Reply #8 on: February 13, 2018, 09:37:15 PM »
Maybe your brain is still learning to adjust its neurotransmitter levels on its own, to balance them back - like a muscle that hadn't been used in a while and now needs to be rebuilt?


*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #9 on: February 14, 2018, 09:38:56 AM »
Ooh,

That makes sense, venlafaxine increases serotonin and nor something  so maybe that's it.

Could be some rough times ahead I guess.

Oh well

*

sanmagic7

  • Member
  • 5149
    • View Profile
Re: Venlafaxine withdrawal
« Reply #10 on: February 14, 2018, 06:06:32 PM »
norepeniphrine, another of those feel-good chemicals that clinical depression dictates our brain isn't making enough of on its own.    everything i've heard about getting off venlafaxine is that it takes its time.  your brain was hit with some powerful stuff.  what ah said makes sense to me, too.  hang tough, sweetie.  you'll get thru this.  big hug.

*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #11 on: February 14, 2018, 06:31:16 PM »
Thank you!

Its getting easier each week.

It was nasty stuff to be sure.

*

Fen Starshimmer

  • Member
  • 180
  • On Mission
    • View Profile
Re: Venlafaxine withdrawal
« Reply #12 on: February 15, 2018, 06:41:17 PM »
Hope you are beginning to feel better now and the 'side effects' are wearing off. I had a friend who took this drug and it made her just the same, worse even.
Don't want to trigger anyone, so I won't say any more.

It's awful how the psychs pressurise people to take these drugs. I wonder whether they're getting paid for each new customer?


*

Rainagain

  • Member
  • 863
  • New member 27/9/17 cptsd diagnosed 20/9/17 oh well
    • View Profile
Re: Venlafaxine withdrawal
« Reply #13 on: February 15, 2018, 08:56:13 PM »
I think the prescription was genuinely about trying to help.

Must be tough to be a psych, years of training to join a profession which has only two things to offer. Some chemicals which don't seem to work or talking therapies which don't seem to work either.

Must be dispiriting, like training as a doctor in the middle ages, a jar of leeches and that's you trained, off you go and good luck.

And they can't even administer electric shocks any more to amuse themselves.

Got a letter to go and see my psych today, he doesn't know I've binned his pills. I feel bad for him in a way, nice chap and all that but he is as much use to me as a chocolate teapot.

Like going to see a chiropodist after a shark has had your foot off.

My bunion is no longer bothering me but....

*

Fen Starshimmer

  • Member
  • 180
  • On Mission
    • View Profile
Re: Venlafaxine withdrawal
« Reply #14 on: February 16, 2018, 09:32:28 PM »
Hi Rainagain,

It's good that you can keep a sense of humour about the ineptitude of modern psychiatry, and the draconian approach to helping people with CPTSD.

Quote
I feel bad for him in a way, nice chap and all that but he is as much use to me as a chocolate teapot.

Quote
Like going to see a chiropodist after a shark has had your foot off.

 :rofl:

You've got me in stitches!

Yeah, it must be embarrassing working in a profession with caveman-like tools for treating people.

I don't know whether they still administer electric shocks to people. I met a lady the other day who has PTSD (rather than CPTSD) and she said she'd received ECT a few times in the seventies and eighties in a hospital in my town. She described how it worked and the effects, which seemed to be of a short-term temporary nature. Pretty barbaric, I think.